Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 5, NWS Newport/Morehead City, NC

September 29, 2010Beaufort County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 29, 2010, 9:19 PM EDT for Beaufort County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2010, 9:19 PM EDT (01:19 UTC)
Expired
Sep 29, 2010, 9:45 PM EDT
In force
26 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Beaufort County, NC

The radar

The Morehead City radar (KMHX), 83 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WFUS52 KMHX 300119
TORMHX
NCC013-300145-
/O.NEW.KMHX.TO.W.0005.100930T0119Z-100930T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
919 PM EDT WED SEP 29 2010

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER WINSTEADVILLE...OR 16 MILES WEST OF SWANQUARTER...
  MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SIDNEY CROSSROADS...
  BELHAVEN...LEECHVILLE...
  PANTEGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3562 7660 3556 7650 3552 7649 3553 7659
      3551 7664 3548 7660 3545 7661 3541 7658
      3538 7658 3539 7663 3535 7666 3536 7666
      3539 7664 3541 7669 3566 7682 3570 7664
TIME...MOT...LOC 0119Z 161DEG 16KT 3548 7659

$$

8
1 follow-up statement
414 
WWUS52 KMHX 300129
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
929 PM EDT WED SEP 29 2010

NCC013-300145-
/O.CON.KMHX.TO.W.0005.000000T0000Z-100930T0145Z/
BEAUFORT NC-
929 PM EDT WED SEP 29 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHEASTERN BEAUFORT COUNTY...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BELHAVEN...OR 20
MILES EAST OF RIVER ROAD...MOVING NORTHWEST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... YEATESVILLE...PANTEGO
AND PUNGO.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3552 7649 3553 7659 3551 7664 3548 7660
      3545 7661 3544 7660 3540 7665 3544 7670
      3565 7682 3566 7680 3569 7668
TIME...MOT...LOC 0129Z 135DEG 19KT 3553 7665

$$

8

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 29, 7:57 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 29, 7:57 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
757 PM EDT WED SEP 29 2010

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST TONIGHT AND MOVE
NORTH ALONG A STATIONARY FRONT LINGERING ACROSS EASTERN NORTH
CAROLINA. THE LOW WILL MOVE OFF TO THE NORTHEAST THURSDAY AFTERNOON.
HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY THEN DISSIPATE
SUNDAY. AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE COAST OF
FL/GA MONDAY AND MOVE NORTH...PASSING BY THE NC COAST TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 755 PM WEDNESDAY...COMPLEX PATTERN ACROSS THE
EASTERN AND SOUTHEASTERN US. CLOSED UPPER LOW OVER THE DEEP SOUTH
WAS PRODUCING A DEEP SOUTHERLY FLOW OF MOISTURE ACROSS MUCH OF THE
EASTERN SEA BOARD. UPPER TROUGH IS TAKING ON A MORE NEGATIVE TILT
AND THIS IS INCREASING UPPER DIFLUENCE AND ASCENT ACROSS EASTERN
NC. BLENDED PW SATELLITE IMAGERY WAS INDICATING PW VALUES IN
EXCESS OF 180% OF NORMAL ACROSS EASTERN NC THIS EVENING. THE
STRONG LIFT IN CONCERT WITH THE TROPICAL MOISTURE PLUME IS ACTING
TO PRODUCE WIDESPREAD HEAVY SHOWERS AND SCATTERED STRONG
THUNDERSTORMS ACROSS MAINLY THE WESTERN PORTION OF THE AREA. A
COASTAL WARM FRONT WAS LOCATED ALONG THE IMMEDIATE COAST IN
VICINITY OF MRH. THE BOUNDARY IS EXPECTED TO MOVE INLAND OVERNIGHT
AND SHIFT AXIS OF HEAVY RAINS TO THE WEST. THE GFS IS THE MOST
EXPLICIT WITH THIS MODEL SHIFTING THE AXIS TO THE I95 AREA. THE
GFS MAY BE MOVING THE FRONT TOO FAR WEST AND PREFER TO KEEP THE
HEAVY RAIN AXIS BETWEEN I95 AND CAPE LOOKOUT AS DAMMING TO THE
WEST SHOULD HELP TO KEEP FRONT CLOSER TO THE COAST. THIS MEANS
THAT THE COASTAL PLAIN IS PRIMED TO RECEIVE VERY HEAVY RAIN AROUND
3-5 INCHES WITH LOCALLY MUCH HEAVIER AMOUNTS. CLOUD TOPS ARE
COOLING OFF THE COAST WHICH INDICATES THAT RAINFALL RATES SHOULD
BE INCREASING OVERNIGHT. VERY LATE TONIGHT THE RAINFALL AXIS
SHOULD BEGIN TO SHIFT EAST TOWARD THE COAST. WHAT IS TROUBLING IS THAT
THE REMNANT LOW FROM TS NICOLE WILL BE APPROACHING LATE AND THIS
WILL ENHANCE THE RAINFALL EVEN FURTHER. THE MORNING COMMUTE WILL
BE EXTREMELY HAZARDOUS ACROSS EASTERN NC WITH WATER
COVERED/FLOODED ROADS AND POOR VISIBILITIES IN HEAVY RAINS.

IN ADDITION TO THE FLOOD THREAT THE ENHANCED LOW LEVEL FLOW
ASSOCIATED WITH THE CUT OFF UPPER LOW AND THE APPROACHING REMNANT
LOW WILL INCREASE THE THREAT FOR BRIEF TORNADOES. WE HAVE ALREADY
OBSERVED ROTATING UPDRAFTS IN VICINITY OF THE BOUNDARY THIS
EVENING. THE SEVERE THREAT WILL BE BEST AFTER MIDNIGHT AS WIND
FIELDS/SHEAR INCREASE. LAPSE RATES AND INSTABILITY WILL BE
MARGINAL BUT THE STRONG LOW LEVEL SHEAR AND LOW LCL HEIGHTS ARE
SUPPORTIVE OF ISOLATED TORNADOES.

LOW TEMPERATURES WILL OCCUR THIS EVENING THEN READINGS WILL RISE
LATE AS THE FRONT MOVES INLAND AND THE FLOW SWITCHES FROM
NORTHERLY TO SOUTHERLY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS OF 315 PM WED...THE LOW WILL MOVE NORTH ALONG THE COASTAL
PLAIN THURSDAY MORNING AND OFF TO THE NORTH DURING THE AFTERNOON.
STILL LOOKING AT AN ADDITIONAL 4-8 INCHES OF RAIN...WITH ISOLATED
SPOTS UP TO 10 INCHES POSSIBLE BEFORE THE EVENT ENDS THURSDAY
EVENING. TRIMMED BACK POPS BEGINNING IN THE AFTERNOON AS DEEP
TROPICAL MOISTURE SHIFTS EAST. RAIN WILL FINALLY EXIT THE NORTHERN
OUTER BANKS LATE THURSDAY EVENING. ENDING TIME OF 09Z FRIDAY FOR
THE FLOOD WATCH STILL LOOKS ON TRACK AND WILL MAKE NO CHANGE. WEAK
HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY NIGHT AND SATURDAY
WITH A RETURN TO NICE WEATHER FOR THE WEEKEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 PM WED...UNSETTLED PATTERN RETURNS EARLY NEXT WEEK. IT
APPEARS ANOTHER AREA OF LOW PRESSURE...THOUGH WEAKER...WILL FORM
MONDAY IN THE SAME PLACE OFF THE GA/FL COAST AND MOVE NORTH...
BRUSHING BY THE NORTH CAROLINA COAST ON TUESDAY. HAVE INCLUDED
CHANCE POPS FOR BOTH MONDAY AND TUESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 730 PM WEDNESDAY...BAND OF SHOWERS AND TSTMS WILL CONTINUE
TO IMPACT THE TAF SITES WITH IFR/LIFR CONDITIONS TO PREVAIL THRU
THE NIGHT AND THRU MUCH OF THURSDAY. LITTLE CHANGE TO CURRENT
TAFS.

PREVIOUS DISCUSSION...
AS 135 PM WEDNESDAY...WIDESPREAD SHOWERS AND EMBEDDED TSTMS TO
CONTINUE OVER THE ENTIRE CWA THIS AFTERNOON WITH MAINLY IFR
CEILINGS AND VSBYS. AS SFC LOW APPROACHES THE SOUTH COAST...EXPECT
WINDS TO INCREASE AROUND 03Z WITH WIND/RAIN THREAT PERSISTING
THROUGH MOST OF THURSDAY. MODEL SOUNDINGS SHOW SIGNIFICANT DRYING
BY LATE THURSDAY NIGHT INTO FRI.

.OUTLOOK THURSDAY THROUGH SUNDAY...
LONGER TERM GUIDANCE INDICATES SPRAWLING HIGH PRESSURE OVER THE
GREAT LAKES TO BUILD SOUTH THRU THE WEEKEND WITH GENERAL VFR
CONDITIONS EXPECTED.

&&

.MARINE...
AS OF 730 PM WEDNESDAY...NOT MUCH DIFFERENCE IN THE 18Z SUITE OF
THE GFS/NAM12 IN TERMS OF WIND FIELDS FOR LATE TONIGHT THRU
THURSDAY NIGHT. CURRENT GALE WARNINGS AND WIND/COASTAL FLOOD
ADVISORIES REMAIN IN EFFECT. ONLY MINOR TWEAKS TO THE FIRST PERIOD
OF THE COASTAL WATERS FORECAST BASED ON CURRENT OBSERVATIONS.

PREVIOUS DISCUSSION...
AS OF 135 PM WEDNESDAY...BETTER AGREEMENT IN WIND FIELDS AMONG
MODELS ON THIS MORNINGS CYCLE. WILL CONTINUE GALE WARNINGS FOR ALL
WATERS BEGINNING LATER THIS EVENING AND CONTINUING THRU THURSDAY.
BASED ON CURRENT FORECAST WIND SPEEDS...WILL GO WITH A WIND
ADVISORY FOR CARTERET...DARE AND HYDE COUNTIES (BOTH OUTER BANKS
AND MAINLAND) FOR TONIGHT AND THURSDAY. PEAK WINDS SHOULD OCCUR
LATE TONIGHT INTO THURSDAY WITH PEAK SEAS DURING THURSDAY INTO
THURSDAY NIGHT. WENT WITH MAINLY WAVEWATCH GUIDANCE WITH A PEAK IN
THE 18 TO 19 FOOT RANGE OVER THE MIDDLE LEGS THURSDAY INTO
THURSDAY NIGHT. BY FRIDAY...WINDS BECOME N/NE ON THE BACKSIDE OF
THIS SYSTEM WITH DIMINISHING WIND SPEED. HOWEVER...SEAS WILL
REMAIN ROUGH THROUGH MOST OF THE WEEKEND. SEAS MAY SUBSIDE FOR A
PERIOD ON SUNDAY...BUT EASTERLY BACK SWELL BEHIND ANOTHER
DEPARTING LOW WILL BRING COMBINED SEAS BACK TO AROUND SCA OR
GREATER FOR LATE SUNDAY INTO MONDAY.

COASTAL FLOODING/HIGH SURF...
WITH PERIOD OF GALE FORCE WINDS EXPECTED...COASTAL FLOOD WATCH
CONTINUES ALONG COAST AND AREAS ADJACENT TO PAMLICO SOUND FOR
TONIGHT AND THU. GIVEN CURRENT FORECAST TRENDS...AM LEANING ON
GOING WITH A COASTAL FLOOD ADVISORY AS DO NOT EXPECT 4 FEET ABOVE
NORMAL WATER LEVEL DEPARTURES AT THIS TIME.

BUILDING SEAS WILL PRODUCE HIGH SURF CONDITIONS...MAINLY SOUTH OF
HATTERAS...LEADING TO POSSIBLE BEACH EROSION.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR NCZ029-044>047-
     079>081-090>095-098-103-104.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THURSDAY FOR NCZ047-080-
     081-093>095-098-103-104.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR NCZ095.
     WIND ADVISORY UNTIL 8 PM EDT THURSDAY FOR NCZ047-081-095-103-
     104.
     HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR NCZ095-098-103-
     104.
MARINE...GALE WARNING FROM 2 AM TO 6 PM EDT THURSDAY FOR AMZ135-152-154-
     156-158.
     GALE WARNING FROM 6 AM TO 6 PM EDT THURSDAY FOR AMZ130-150.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...HSA
NEAR TERM...JME
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...CTC
MARINE...CTC
Hazardous weather outlook, Sep 29, 4:58 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT WED SEP 29 2010

NCZ029-044>046-079-090>092-302100-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-DUPLIN-LENOIR-JONES-
458 PM EDT WED SEP 29 2010

...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-302100-
OUTER BANKS DARE-OUTER BANKS HYDE-
458 PM EDT WED SEP 29 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-302100-
CARTERET-
458 PM EDT WED SEP 29 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   SMALL CRAFT ADVISORY.
   HIGH RIP CURRENT RISK.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

HIGH RIP CURRENT RISK.
  FLOOD WATCH.
  HIGH SURF ADVISORY.
  COASTAL FLOOD WATCH.
  HIGH WIND WATCH.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   HIGH RIP CURRENT RISK.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-302100-
ONSLOW-
458 PM EDT WED SEP 29 2010

...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ080-093-094-302100-
BEAUFORT-CRAVEN-PAMLICO-
458 PM EDT WED SEP 29 2010

...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-302100-
MAINLAND DARE-MAINLAND HYDE-
458 PM EDT WED SEP 29 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA TODAY AND TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL
IS LIKELY WITH THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR
DRAINAGE AND AT LEAST MODERATE FLOODING ACROSS PORTIONS OF THE
AREA. ISOLATED TORNADOES ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
AREA THROUGH THURSDAY. REMNANTS OF TROPICAL STORM NICOLE WILL
MEANWHILE MOVE NORTH FROM THE CARIBBEAN AND BECOME EXTRATROPICAL
JUST OFF OR NEAR THE SOUTHEAST COAST ENHANCING THE RAINFALL AND
WINDS ACROSS EASTERN NORTH CAROLINA THURSDAY INTO THURSDAY NIGHT.
AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH THIS
SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE THROUGH EARLY THURSDAY AS THIS SYSTEM
MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 29, 3:33 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT WED SEP 29 2010

NCZ095-292145-
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
333 PM EDT WED SEP 29 2010

HEAVY RAIN SHOWERS WILL CONTINUE TO OVERSPREAD THE AREA FROM THE
SOUTH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS AROUND A HALF AN
INCH WITH LOCALLY HEAVIER AMOUNTS POSSIBLE THROUGH 500 PM. THIS
RAIN WILL BE FALLING IN AREAS THAT HAVE ALREADY RECEIVED
SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS...SO MINOR URBAN FLOODING
IS POSSIBLE. MOTORISTS SHOULD USE EXTREME CAUTION WHEN TRAVELING
THIS AFTERNOON...SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.

PAGANO
Special weather statement, Sep 29, 3:58 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 PM EDT WED SEP 29 2010

NCZ045-046-292100-
WASHINGTON-TYRRELL-
358 PM EDT WED SEP 29 2010

...STRONG THUNDERSTORMS WILL AFFECT TYRRELL AND WASHINGTON COUNTIES
UNTIL 500 PM EDT...

AT 358 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER SOUTH CENTRAL
TYRRELL COUNTY...OR ABOUT 16 MILES NORTHWEST OF ENGELHARD...MOVING
NORTH AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLUMBIA...
AND...LEVELS AT 435 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE ALLIGATOR...FRYING PAN LANDING...GUM NECK...
KILKENNY...NEWFOUNDLAND AND WOODLEY.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

28
Special weather statement, Sep 29, 5:07 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
507 PM EDT WED SEP 29 2010

NCZ046-292215-
TYRRELL-
INCLUDING THE CITY OF...COLUMBIA
507 PM EDT WED SEP 29 2010

HEAVY RAIN AND STRONG THUNDERSTORMS ARE MOVING NORTH ACROSS
TYRRELL COUNTY AT 30 MPH. ADDITIONAL RAINFALL AMOUNTS AROUND AN
INCH WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE THROUGH 600 PM.
WITH ALREADY SATURATED SOILS...HEAVY RAINFALL WILL CAUSE PONDING
OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS.
MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 29, 8:26 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
826 PM EDT WED SEP 29 2010

NCZ092-093-095-098-300130-
JONES-CRAVEN-CARTERET-ONSLOW-
826 PM EDT WED SEP 29 2010

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...CRAVEN AND
JONES COUNTIES UNTIL 930 PM EDT...

AT 826 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES SOUTH OF NEWPORT TO 11 MILES SOUTHEAST OF NORTH TOPSAIL
BEACH...MOVING NORTHWEST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR NORTH TOPSAIL BEACH AT 840 PM EDT...PINEY GREEN AT 855 PM
EDT...PUMPKIN CENTER AT 900 PM EDT...JACKSONVILLE AT 905 PM
EDT...HALF MOON AT 910 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE CAMP LEJEUNE MAIN GATE AND NEW RIVER AIR STATION.

WIND GUSTS OF 40 TO 55 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:22 PM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 4 more6 hr
Sep 29, 8:37 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven22 min
Sep 29, 9:07 PM EDTRiver Flood WarningMHXDuplin7 days
Sep 29, 9:07 PM EDTRiver Flood WarningMHXGreene62 hr
Sep 29, 9:07 PM EDTRiver Flood WarningMHXLenoir10 days
Sep 29, 9:07 PM EDTRiver Flood WarningMHXPitt34 hr
Sep 29, 10:31 PM EDTAreal Flood AdvisoryMHXBeaufort, Hyde, Martin, Pamlico, Tyrrell, Washington3 hr
Sep 29, 11:53 PM EDTSpecial Marine WarningMHX37 min
Sep 30, 12:55 AM EDTTornado WarningMHXBeaufort, Martin, Pitt35 min
Sep 30, 1:31 AM EDTAreal Flood AdvisoryMHXHyde, Tyrrell, Washington3 hr
Sep 30, 2:00 AM EDTRiver Flood WarningMHXJones13 hr
Sep 30, 2:17 AM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 5 more6 hr
Sep 30, 2:35 AM EDTTornado WarningMHXBeaufort, Hyde, Washington25 min
Sep 30, 4:17 AM EDTRiver Flood WarningMHXOnslow3 days
Sep 30, 4:32 AM EDTAreal Flood AdvisoryMHXHyde, Pamlico, Tyrrell, Washington3 hr
Sep 30, 7:07 AM EDTTornado WarningMHXMartin, Washington12 min
Sep 30, 7:49 AM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Hyde and 8 more6 hr
Sep 30, 11:36 AM EDTRiver Flood WarningMHXCraven8 days
Sep 30, 1:41 PM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 6 more6 hr
Sep 30, 2:36 PM EDTRiver Flood WarningMHXJones8 days
Sep 30, 5:20 PM EDTTornado WarningMHXMartin, Washington10 min
Sep 30, 6:27 PM EDTFlash Flood WarningMHXBeaufort, Carteret, Craven, Jones, Martin, Onslow and 2 more3 hr
Sep 30, 7:04 PM EDTAreal Flood WarningMHXDuplin, Greene, Lenoir6 hr
Sep 30, 7:10 PM EDTAreal Flood WarningMHXWashington6 hr

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.